Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Milwaukee, WI

August 9, 20094 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2009, 5:01 PM CDT for 4 counties in Wisconsin. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 5:01 PM CDT (22:01 UTC)
Expired
Aug 9, 2009, 6:00 PM CDT
In force
59 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:04 PM CDTTSTM WND DMG3 Se Franklin, WI12 INCH AND 10 INCH LIMBS DOWN.
Aug 9, 5:15 PM CDTTSTM WND GST 42Milwaukee International, WI
Aug 9, 5:15 PM CDTTSTM WND GST 48Milwaukee International, WI
Aug 9, 5:15 PM CDTTSTM WND GST 552 Nne Oak Creek, WI
Aug 9, 5:22 PM CDTTSTM WND GST 531 Se Milwaukee Internat, WIMEASURED AT 13TH AND COLLEGE.
Aug 9, 5:25 PM CDTTSTM WND GST 50Wauwatosa, WILARGE TREES SWAYING AT TRUNK - NO MAJOR LIMBS BROKEN.
Aug 9, 5:25 PM CDTMARINE TSTM WIND 452 Ne Milwaukee, WIMEASURED 38.71 KNOT WIND GUST AT THE MILWAUKEE GLERL SITE.
Aug 9, 5:25 PM CDTNON-TSTM WND GST 50Wauwatosa, WILARGE TREES SWAYING AT TRUNK - NO MAJOR LIMBS BROKEN.
Aug 9, 5:50 PM CDTTSTM WND DMGWauwatosa, WIREPORT RECEIVED FROM THE 2400 BLOCK OF SWAN BLVD IN WAUWATOSA. TWO DISTINCT SEVERE WIND GUSTS...ESTIMATED TO BE IN EXCESS OF 60 MPH. ONE PERSON HAPPENED TO SEE HER ROOF FLEX IN THE STRONG WIND. TWO 50 YEAR OLD TREES HAD LARGE LIMBS SNAPPED OFF AND THEIR TRUNKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 10:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3523 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 092201
SVRMKX
WIC059-079-101-133-092300-
/O.NEW.KMKX.SV.W.0052.090809T2201Z-090809T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 600 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 4 MILES SOUTHWEST OF BROOKFIELD TO 11 MILES NORTHWEST OF
  BOHNERS LAKE TO 22 MILES WEST OF POWERS LAKE...AND WERE MOVING EAST
  AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAUWATOSA...MILWAUKEE COUNTY ZOO...STATE FAIR PARK...AND WIND LAKE 
  BY 510 PM CDT...
  UW-MILWAUKEE CAMPUS...FRANKLIN AND MILWAUKEE HOAN BRIDGE BY 515 PM 
  CDT...
  MILWAUKEE INTERNATIONAL AIRPORT AND UNION GROVE BY 520 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
      4320 8809 4318 8787 4317 8787 4313 8789
      4307 8785 4302 8788 4296 8783 4285 8782
      4281 8780 4278 8775
TIME...MOT...LOC 2201Z 271DEG 52KT 4304 8817 4272 8844
          4243 8868

$$

BORGHOFF
3 follow-up statements
000 
WWUS53 KMKX 092221
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT SUN AUG 9 2009

WIC059-079-101-133-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
521 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KENOSHA...RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO UNION GROVE TO 8 MILES
SOUTHWEST OF TWIN LAKES...MOVING EAST AT 50 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN 
WAUKESHA COUNTY. AT 508 PM CDT...ESTIMATED 50 MPH WINDS WERE 
REPORTED 2 SSE OF WAUKESHA. AT 505 PM CDT...TREE DAMAGE WAS REPORTED 
IN EAGLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...FRANKSVILLE...CALEDONIA AND BRISTOL BY 525 PM CDT...
RACINE BATTEN AIRPORT...KENOSHA AIRPORT...WIND POINT AND STURTEVANT
BY 530 PM CDT...
PLEASANT PRAIRIE AND DOWNTOWN RACINE BY 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
      4320 8809 4318 8787 4317 8787 4313 8789
      4307 8785 4302 8788 4296 8783 4285 8782
      4281 8780 4278 8775
TIME...MOT...LOC 2220Z 271DEG 52KT 4303 8779 4271 8806
          4242 8831

$$
FRANKS
000 
WWUS53 KMKX 092235
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SUN AUG 9 2009

WIC059-079-101-133-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
535 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KENOSHA...RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES EAST OF SAINT FRANCIS TO ELMWOOD PARK TO 7
MILES SOUTHEAST OF LAKE CATHERINE...MOVING EAST AT 50 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN 
WAUKESHA COUNTY. AT 508 PM CDT...ESTIMATED 50 MPH WINDS WERE 
REPORTED 2 SSE OF WAUKESHA. AT 505 PM CDT...TREE DAMAGE WAS REPORTED 
IN EAGLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORMS WILL BE NEAR...
DOWNTOWN KENOSHA BY 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
      4320 8809 4318 8787 4317 8787 4313 8789
      4307 8785 4302 8788 4296 8783 4285 8782
      4281 8780 4278 8775
TIME...MOT...LOC 2234Z 271DEG 52KT 4302 8752 4270 8779
          4241 8805

$$
FRANKS
000 
WWUS53 KMKX 092254
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
554 PM CDT SUN AUG 9 2009

WIC133-092304-
/O.CAN.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-
554 PM CDT SUN AUG 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUKESHA COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF WAUKESHA COUNTY.

LAT...LON 4264 8780 4249 8779 4250 8803 4285 8803
      4318 8794 4318 8787 4317 8787 4313 8789
      4307 8785 4302 8788 4296 8783 4285 8782
      4281 8780 4278 8775
TIME...MOT...LOC 2254Z 271DEG 52KT 4301 8713 4269 8741
          4240 8767

$$

WIC059-079-101-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
554 PM CDT SUN AUG 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN KENOSHA...EASTERN RACINE AND SOUTHEASTERN MILWAUKEE
COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 36 MILES NORTHEAST OF WIND POINT TO 19 MILES EAST OF
DOWNTOWN RACINE TO 15 MILES SOUTHEAST OF DOWNTOWN KENOSHA...MOVING
EAST AT 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4264 8780 4249 8779 4250 8803 4285 8803
      4318 8794 4318 8787 4317 8787 4313 8789
      4307 8785 4302 8788 4296 8783 4285 8782
      4281 8780 4278 8775
TIME...MOT...LOC 2254Z 271DEG 52KT 4301 8713 4269 8741
          4240 8767

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 9, 3:02 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT SUN AUG 9 2009

UPDATED FOR MARINE SECTION.

AN ACTIVE LATE AFTERNOON AND EVENING FOR SURE. SFC LOW MOVING
ACROSS NORTHEAST WI WITH TRAILING COLD FRONT INTO SW WI AND IA.
BNDRY IS GETTING A SURGE SOUTH FROM CONVECTION THAT MOVED OUT OF
IOWA AND IS ROLLING ACROSS SRN WI. H8 BNDRY REMAINS FARTHER BACK
TO THE NORTH AND WEST. ONCE THIS INITIAL CONVECTION ROLLS THROUGH
WE SHOULD ENTER INTO AN EXTENDED PERIOD OF EPISODIC ELEVATED
CONVECTION ROLLING ACROSS THE CWA TONIGHT. THE RIGHT REAR QUAD OF
THE UPPER JET IS IMPRESSIVE AND PUTS THE CROSS HAIRS OF UPPER
DIVERGENCE ACROSS OUR CWA. WATER VAPOR IMAGERY AND UPPER AIR
ANALYSIS SHOWS A SUBSTANTIAL MOISTURE FEED/CHANNEL ACROSS THE
AREA. THE H8 LLJ ISN/T VERY STRONG...BUT DOES SUGGEST CONTINUED
WAA. THIS SHOULD PERSIST WELL INTO TONIGHT. PRECIPITABLE WATER VALUES
ABOUT 1.8-2.0 INCHES. SEVERE THREAT SHOULD DIMINISH AS THIS FIRST
ROUND COMES THROUGH...THEN SHIFT INTO A MORE ISOLATED SEVERE
REGIME...WITH HEAVY RAINFALL.

GIVEN SATURATED CONDITIONS FROM HEAVY RAIN YESTERDAY...BELIEVE WE
RUN THE RISK OF SOME FLASH FLOODING THIS TIME. IN FACT...THE FIRST
STORM HAS PRODUCED SOME FLASH FLOODING IN LAFAYETTE COUNTY. IT
ISN/T GOING TO TAKE MUCH. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH
FOR THE SRN HALF OF THE CWA.

BY MONDAY...THE FRONT SHIFTS SOUTH AND DRIER AIR BEGINS TO WORK
IN. THINGS SHOULD BEGIN TO SHUT DOWN WITH DRY WEATHER EXPECTED BY
MONDAY NIGHT. THEN AN EXTENDED PERIOD OF DRY WEATHER SHOULD LAST
THROUGH NEXT SUNDAY WITH TEMPERATURES REMAINING SEASONABLY MILD.
GREAT STRETCH COMING UP.

&&

.AVIATION...MAIN CONCERN INTO TOMORROW MORNING WILL BE CONVECTION.
LOW PRESSURE MOVING ALONG SLOW MOVING BOUNDARY WILL KEEP TSTORM
CHANCES GOING RIGHT INTO TOMORROW. TIMING OF THESE TRICKY...BUT
PLENTY OF STORMS BACK INTO IOWA TO KEEP THINGS ACTIVE INTO THE
NIGHT. SOME MVFR CEILINGS/IFR VSBYS IN THE HEAVIER RAIN POCKETS.

.MARINE...GRADIENT BEGINNING TO SLACKEN AS WE GET CLOSER TO THE
TROUGH AXIS. HOWEVER STILL A CORRIDOR OF STRONGER WINDS SOUTH OF
PORT WASHINGTON THAT ARE STILL GUSTING ABOVE CRITERIA. WILL EXTEND
ADVISORY UNTIL 00Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ062>072.

LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646.

&&

SHORT/LONG TERM...DAVIS
AVIATION/MARINE...COLLAR
Hazardous weather outlook, Aug 9, 3:15 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SUN AUG 9 2009

WIZ046-047-051-052-056>060-062>072-101100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
315 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN
WISCONSIN UNTIL 6 PM.

A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN THROUGH
TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE
DAMAGING WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT.

LMZ643>646-101100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 PM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON
TO WINTHROP HARBOR UNTIL 7 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25
KNOTS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT
WASHINGTON UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE
WEATHER IS NOT EXPECTED.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 9, 4:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND GST     1 NNE BELLEVILLE        42.88N 89.53W
08/09/2009  E60.00 MPH       DANE               WI   AMATEUR RADIO

&&

ZABEL
Local storm report, Aug 9, 4:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     BELLEVILLE              42.86N 89.54W
08/09/2009                   DANE               WI   TRAINED SPOTTER

            12 INCH TREE DOWN DUE TO THUNDERSTORM WINDS

&&

FRANKS
Local storm report, Aug 9, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      1 E NEW DIGGINGS        42.54N 90.32W
08/09/2009                   LAFAYETTE          WI   TRAINED SPOTTER

            FARM FIELDS AND COUNTY HIGHWAY W HAVE WATER FLOWING OVER
            THEM IN MANY PLACES EAST OF NEW DIGGINGS. MULLEN ROAD
            ALSO FLOODED. DEEPEST WATER ABOUT 1.5 FEET DEEP.

0200 PM     HEAVY RAIN       SHULLSBURG              42.57N 90.23W
08/09/2009  M2.00 INCH       LAFAYETTE          WI   FIRE DEPT/RESCUE

            2.00 IN FIRST ROUND OF RAIN. 0.75 IN SECOND ROUND

0316 PM     HAIL             2 E EAST TROY           42.79N 88.36W
08/09/2009  M0.50 INCH       WALWORTH           WI   TRAINED SPOTTER

            BRIEF HAIL...1/4 TO 1/2 INCH. FEW BRANCHES 1-2 INCH
            DIAMETER DOWN.

0316 PM     TSTM WND DMG     BELLEVILLE              42.86N 89.54W
08/09/2009                   DANE               WI   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN. ESTIMATED 50+ MPH.

0400 PM     TSTM WND DMG     BLANCHARDVILLE          42.81N 89.86W
08/09/2009                   LAFAYETTE          WI   LAW ENFORCEMENT

            LARGE TREES AND POWERLINES DOWN IN THE CITY OF
            BLANCHARDVILLE.

&&

ZABEL
Local storm report, Aug 9, 4:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     NON-TSTM WND GST BELOIT                  42.52N 89.02W
08/09/2009  E60.00 MPH       ROCK               WI   PUBLIC

            TREE LIMBS DOWN.

0445 PM     TSTM WND DMG     MILTON                  42.78N 88.95W
08/09/2009                   ROCK               WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. MILTON TO JANESVILLE.

&&

ZABEL
Local storm report, Aug 9, 4:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     BELOIT                  42.52N 89.02W
08/09/2009  E60.00 MPH       ROCK               WI   PUBLIC

            TREE LIMBS DOWN.

&&

ZABEL
Local storm report, Aug 9, 4:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     LAKE MILLS              43.07N 88.91W
08/09/2009  M32 MPH          JEFFERSON          WI   FIRE DEPT/RESCUE

&&

ZABEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:10 AM CDTMarine Dense Fog AdvisoryMKX5 hr
Aug 9, 9:41 AM CDTSmall Craft AdvisoryMKX9 hr
Aug 9, 12:55 PM CDTSevere Thunderstorm WarningMKXLafayette95 min
Aug 9, 1:57 PM CDTFlash Flood WarningMKXGreen, Lafayette3 hr
Aug 9, 2:25 PM CDTFlash Flood WarningMKXRock3 hr
Aug 9, 2:30 PM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more11 hr
Aug 9, 2:40 PM CDTSevere Thunderstorm WarningMKXRock50 min
Aug 9, 3:01 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk59 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha44 min
Aug 9, 3:23 PM CDTSpecial Marine WarningMKX97 min
Aug 9, 3:30 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine, Walworth, Waukesha3 hr
Aug 9, 3:40 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha50 min
Aug 9, 3:48 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette57 min
Aug 9, 4:16 PM CDTSpecial Marine WarningMKX59 min
Aug 9, 4:21 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock54 min
Aug 9, 4:22 PM CDTFlash Flood WarningMKXJefferson, Milwaukee, Racine, Walworth, Waukesha105 min
Aug 9, 4:47 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha58 min
Aug 9, 4:51 PM CDTSpecial Marine WarningMKX114 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.